Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 6, 2005, 2:33 PM EDT for Morgan County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 2:33 PM EDT (18:33 UTC)
- Expired
- Jul 6, 2005, 4:30 PM EDT
- In force
- 117 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 061833 FFWMRX TNC129-062030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 233 PM EDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF WARTBURG * UNTIL 430 PM EDT * AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING IN THE WESTERN PORTIONS OF MORGAN COUNTY MOVING EAST AT ABOUT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNBRIGHT...RUGBY...HIGH POINT AND DEERLODGE. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED AREA OVER NEXT TWO HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. REMEMBER A FEW RULES ABOUT MOVING WATER. A FEW INCHES OF MOVING WATER WILL CARRY OFF MOST ADULTS. A FOOT OF RUNNING WATER WILL CARRY OFF MOST VEHICLES. TWO FEET OF MOVING WATER CAN CARRY OFF TRACTOR-TRAILER RIGS. DONT MESS AROUND WITH MOVING WATER. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN BETTER TO BE SAFE NOW THAN SORRY LATER. LAT...LON 3617 8490 3593 8467 3605 8433 3636 8470 $$ GODSEY
1 follow-up statement
000 WGUS74 KMRX 062031 FFSMRX TNC129-062040- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT WED JUL 6 2005 ...THE FLASH FLOOD WARNING FOR MORGAN COUNTY HAS BEEN ALLOWED TO EXPIRE AT 430 PM EDT... HEAVY RAINFALL HAS MOVED OUT OF THE COUNTY WITH ONLY LIGHT RAIN OR SPRINKLES CONTINUING. LAT...LON 3617 8490 3593 8467 3605 8433 3636 8470 $$ TD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:51 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 6, 10:51 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1051 AM EDT WED JUL 6 2005
.DISCUSSION...NEWLY DOWNGRADED TROPICAL DEPRESSION CINDY LOCATED 40
MILES NORTH OF MOBILE ALABAMA. SUSTAINED WINDS OF ONLY 35 MPH
PERSISTING VERY NEAR THE CENTER. THIS WILL BE THE MAIN FOCUS FOR OUR
WEATHER OVER THE NEXT COUPLE OF DAYS. THE MAIN THREATS FROM CINDY
WILL BE VERY HEAVY RAIN. SOME BREEZY CONDITIONS COULD DEVELOP OVER
THE MOUNTAINOUS TERRAIN ON THURSDAY INTO FRIDAY.
CURRENT GUIDANCE FROM NHC MOVES THE CENTER OF WHAT WILL REMAIN OF
CINDY OVER EXTREME SOUTHWEST NORTH CAROLINA IN 24 HOURS THEN
CONTINUING THE NORTHEAST MOVEMENT ACROSS WESTERN NORTH CAROLINA
THROUGHOUT THE DAY ON THURSDAY AND MOVING THE REMAINS OUT OF OUR
REGION AND INTO CENTRAL VIRGINIA ON FRIDAY MORNING. ALONG THIS
PATH...THE HEAVIEST RAIN WILL LIKELY FALL ACROSS THE HIGHER TERRAIN
OF THE EAST TENNESSEE MOUNTAINS AND OVER SOUTHWEST NORTH CAROLINA.
HPC AND RFC QPF AMOUNTS OF AROUND 1 TO 3 INCHES WILL BE LIKELY
ACROSS THESE AREAS WITH ISOLATED HIGHER AMOUNTS APPROACHING 4
INCHES. WE HAVE JUST ISSUED A FLOOD WATCH FOR ALL OF THE EAST
TENNESSEE MOUNTAINS AND CHEROKEE AND CLAY COUNTIES IN SOUTHWEST
NORTH CAROLINA. ALSO INCLUDED IN THIS WATCH ARE
HAMBLEN...GREENE...COCKE...AND JEFFERSON COUNTIES DUE TO POSSIBLE
RIVER FLOODING OF THE NOLICHUCKY...PIGEON AND FRENCH BROAD RIVERS
FROM HEAVY RAINS FALLING IN THEIR HEADWATERS IN THE MOUNTAINS.
LOCATIONS OUTSIDE THE WATCH WILL LIKELY SEE UP TO ONE INCH OF
RAIN...WITH ISOLATED AMOUNTS APPROACHING ONE AND A HALF INCHES.
FOR THE UPDATE...WILL BE UPDATING THE ZONES TO INCLUDE THE FLOOD
WATCH. ADDITIONALLY...BASED ON RADAR TRENDS...OUTER BANDING FROM
CINDY MOVING NORTHEASTWARD OUT OF ALABAMA TOWARD MY TENNESSEE AND
SOUTHWEST NORTH CAROLINA COUNTIES AND WILL GO AHEAD AND RAISE POPS
TO LIKELY THERE. WILL CUT BACK MAX TEMPS A COUPLE OF DEGREES DUE TO
CLOUDY SKIES OVER A PORTION OF THE FORECAST AREA. WILL BE WATCHING
LATEST MODEL RUNS AND GUIDANCE ON A POSSIBLE LAKE WIND OR WIND
ADVISORY FOR THE HIGHER TERRAIN...BUT WILL HOLD OFF FOR NOW.
ZONES AND OTHER PRODUCTS OUT SOON. FLOOD WATCH ALREADY SENT.
HAVE A GREAT DAY
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......FLOOD WATCH IN EFFECT UNTIL 6 PM THURSDAY FOR NCZ060-NCZ061
TN......FLOOD WATCH IN EFFECT UNTIL 6 PM THURSDAY FOR TNZ018-TNZ039-
TNZ040-TNZ041-TNZ042-TNZ043-TNZ045-TNZ047-TNZ070-TNZ072-
TNZ074-TNZ087-TNZ102
VA......NONE.
&&
GODSEYHazardous weather outlook, Jul 6, 5:00 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT WED JUL 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA AGAIN TODAY...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH WEDNESDAY)... THE REMNANTS OF TROPICAL STORM CINDY ARE ANTICIPATED TO AFFECT THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY ON THURSDAY. AT THIS TIME...THE HEAVIEST RAIN ASSOCIATED WITH THIS TROPICAL SYSTEM IS EXPECTED TO REMAIN EAST OF THE APPALACHIANS. HOWEVER...A WESTWARD DEVIATION FROM THE PROJECTED PATH COULD RESULT IN MORE RAINFALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
In the hours before
Local storm report, Jul 6, 2:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
213 PM EDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FLASH FLOOD LENOIR CITY 35.80N 84.27W
07/06/2005 LOUDON TN LAW ENFORCEMENT
MAJOR FLOODING OF LOW LYING AREAS AND MANY ROADS UNDER
WATER IN AND AROUND LENOIR CITY. NO ROADS WERE CLOSED.
&&
COLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:08 PM EDT | Flash Flood Warning | MRX | Loudon | 112 min |
| Jul 6, 1:26 PM EDT | Flash Flood Warning | MRX | Knox | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.